MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA CONSTRAINED POSTERIOR STABILIZED ARTICULAR SURFACE LEFT 12MM; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA CONSTRAINED POSTERIOR STABILIZED ARTICULAR SURFACE LEFT 12MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Scar Tissue (2060)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a left knee manipulation under anesthesia to address arthrofibrosis approximately three (3) months following left knee arthroplasty.Initial operative notes noted no intraoperative complications.Attempts have been made, however, no additional information is available.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices - persona posterior stabilized cemented narrow femoral component left size 8 catalog #: 42500006401 lot #: 64068776, persona cemented stemmed tibial component left size d catalog #: 42532006701 lot #: 64072823, persona cemented stem extension 14mm catalog #: 42557000114 lot #: 64229084, persona cemented all poly patella 32mm catalog #: 42540000032 lot #: 64208861, unknown palacos bone cement catalog #: ni lot #: ni.The complainant indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.Arthrofibrosis is defined as the development of fibrous scar tissue within or surrounding a joint.Arthrofibrosis is a known postoperative procedure-related complication that can occur from surgical implantation of new joint replacement as well as from previous injuries or surgical procedures.Scar tissue formation is a normal healing response; however, the buildup of such can result in pain, stiffness, limited range of motion, and difficulty properly ambulating.If excess scar tissue develops, conservative measures such as exercises or physical therapy would be attempted first.If these attempts fail, surgical intervention such as manipulation under anesthesia, arthroscopic arthrolysis, or open arthrotomy would become necessary to remove the fibrous tissue and restore joint function.Based on the information provided, the root cause of the reported event is determined to be unrelated to the implanted devices.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 3007963827-2023-00077.Reported event is not related to device.

Brand Name
PERSONA CONSTRAINED POSTERIOR STABILIZED ARTICULAR SURFACE LEFT 12MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16686625
Report Number3007963827-2023-00076
Device Sequence Number6111574
Product Code MBH
UDI-Device Identifier00889024237933
UDI-Public(01)00889024237933(17)230430(10)63996687
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K123459
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberN/A
Device Catalogue Number42512600512
Device Lot Number63996687
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Initial Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight110 KG